Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes leg spasms & cramps with history of pancreas condition?

Hello. I recently lost my transplanted pancreas and have been puton Lantus and Novolog. I suffer EXTREME leg spasms/cramps at night, no matterwhat dose of Lantus I take. i can not take more than 4 units of Novolog in any 5-6 hours, or I suffer extreme headaches and dizziness. The spasms are unbearaable and keep me up at night. What is the cause?
Fri, 12 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

One of the side effects of all insulin (Including Lantus) is low potassium, which may cause leg spasms/cramps. Diabetes may also cause (particularly patient with poorly controlled sugar-levels) symptoms of diabetic neuropathy (motor type) due to damage to motor nerve roots. Damage to the arteries due to diabetes will cause less blood supply to the organ and hence cramps. High sugar levels when cleared from the body will also result in reduced levels of electrolytes due to excessive clearance of electrolytes along with clearance of sugar. It will also cause cramps.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Insulin aspart


What causes leg spasms & cramps with history of pancreas condition?

Hi, One of the side effects of all insulin (Including Lantus) is low potassium, which may cause leg spasms/cramps. Diabetes may also cause (particularly patient with poorly controlled sugar-levels) symptoms of diabetic neuropathy (motor type) due to damage to motor nerve roots. Damage to the arteries due to diabetes will cause less blood supply to the organ and hence cramps. High sugar levels when cleared from the body will also result in reduced levels of electrolytes due to excessive clearance of electrolytes along with clearance of sugar. It will also cause cramps. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician